Jump to content
ClusterBusters
Edgar

Weak background pain after end of cycle?

Recommended Posts

Hi everyone,

I'm new here and please forgive me if that topic had been already discussed, but I couldn't find anything in the General Board.

After 4 years Remission (!) I had my last cluster cycle last November and December. At Christmas I had the last attack. I was on naratriptan 2x daily + verapamil. After the cycle has ended I experience almost daily a weak background pain at the same side behind the eye and I don't remember having that in the past. I started to think about tumors etc., so really any similar experience shared may help me understand better what is going on.

Thank you all, I wish everyone less pain, blessings.

Share this post


Link to post
Share on other sites

Edgar

Welcome to the party! You will find all kinds of helpful info on this site. 

I am chronic so I do not come out of cycle but I do notice that if I am getting hit hard with 6 or 8 clusters a day I tend to have a constant pressure/weak pain behind my eye also. It feels like my eyeball itself is hard and a swelling feeling on my cluster side. I am no doctor so I can not say you do not have a tumor or anything like that but I do get that same feeling, Sometimes taking a benadryl will help take that feeling away. 

Are you on the D3 regimen? Do you use oxygen to abort your attacks when you get them?

Share this post


Link to post
Share on other sites

To put your mind at ease and cover all bases, you can ask your neuro for an MRI if it has been a few years. You have had an MRI, correct? They are usually done when you are diagnosed. 

Most likely, it is nothing to worry about. But I would encourage you to get a new scan. It will put your mind at ease, confirm that there is not another issue to deal with and let you know that the pain is actually the end of your current cycle acting weird.

My post pain or whatever you want to call it is the Trigeminal Nerve branch over the eyebrow. It will still light up at 'hit' time, but not progress. This can continue for a few weeks if the cycle was bad. It is also the first sign of a cycle starting.

Like Fun Times mentioned, do you have O2 for your hits or do you just use triptans and verap? 

Share this post


Link to post
Share on other sites

....hi Edgar....how long have you had clusters? I ask because maybe the long remission has "reset" your perceptions...meaning what you didn't notice before you now do...

.....in my case, when episodic, a hard or long cycle would result in what you describe...sometimes right up to the next cycle...

....as a now low level chronic... while still cycling at small amplitudes...if I think about it's still there in the background....I've adapted to ignore it...same way I deal with tinnitus....

... another thot is that having the shit aggravated out of a huge nerve like he Trigem....maybe it just stays aggravated (or, ok, more properly, inflamed...)

....when it becomes annoying I've found success with Naproxen and/or caffeine....oddly, O2 ineffective....

Best

Jonathan

Edited by jon019

Share this post


Link to post
Share on other sites

Hi All, thank you for your replies :)

I have been diagnosed with Cluster back in 2002 or 2003 and had every year 2 cycles per year, every cycle 6-8 weeks with 2-4 attacks daily. I was given triptans (imigran nasal) and naratriptan to block the attacks and it worked fine. The doctors told me that my cycles are too short to put me on something else.

This was until 2013. In 2014 I had Remission the whole year and the next cycle came September 2015 and was long (10 weeks) and really bad in terms of intensity of pain and number of attacks. This time my neurologist put me on 2x naratriptan daily + 480 mg verapamil retard (2x 240 mg). After a week on verapamil it got better and in November the cycle ended.

In 2015, 2016, 2017 and 2018 I was completely free of pain, full Remission, 4 years long. I almost forgot how bad the whole thing was.

Until Early November last year when it all started with weak attacks at night time and worsened by beginning of December with really painful attacks 2-3 times daily.

Again Naratriptan and verapamil, until Christmas. Now I am pain free again, so the cycle has ended, but there is this weak background feeling around the eye, that makes me worry.

I have MRI on February 14th, I hope it will be OK and these are just the last signs of the cycle...

I used Oxygen only once, when the pain was so bad, couple of years ago I went to the emergency and they put me on O2, which I think to remember helped me really.

I'm thinking about taking for some 2-3 days again verapamil to see if this background noise will disappear.

 

Thank you all for your suggestions :)

  • Like 1

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×